Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 1, 2016, 12:16 PM CDT for Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 12:16 PM CDT (17:16 UTC)
- Expired
- Apr 1, 2016, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted.
962
WUUS54 KLIX 011716
SVRLIX
LAC051-057-109-011800-
/O.NEW.KLIX.SV.W.0080.160401T1716Z-160401T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1216 PM CDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
EAST CENTRAL TERREBONNE PARISH IN SOUTHEASTERN LOUISIANA...
EAST CENTRAL JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 100 PM CDT
* AT 1215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF COCODRIE...OR 16 MILES SOUTHWEST OF GALLIANO...MOVING EAST AT 65
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLIANO...CUT OFF...GOLDEN MEADOW...LEEVILLE...DULAC...CHAUVIN AND
MONTEGUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2928 9035 2931 9034 2923 9040 2922 9040
2935 9044 2929 9048 2930 9054 2925 9063
2940 9069 2959 8998 2939 9001 2940 9002
2935 9008 2931 9006 2931 9012 2927 9006
2926 9010 2925 9010 2921 9028
TIME...MOT...LOC 1715Z 257DEG 54KT 2931 9054
HAIL...1.00IN
WIND...60MPH
$$
95/DM1 follow-up statement
776
WWUS54 KLIX 011753
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT FRI APR 1 2016
LAC051-057-109-011803-
/O.EXP.KLIX.SV.W.0080.000000T0000Z-160401T1800Z/
LAFOURCHE LA-TERREBONNE LA-JEFFERSON LA-
1253 PM CDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFOURCHE...EAST
CENTRAL TERREBONNE AND EAST CENTRAL JEFFERSON PARISHES WILL EXPIRE AT
100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2928 9035 2931 9034 2923 9040 2922 9040
2935 9044 2929 9048 2930 9054 2925 9063
2940 9069 2959 8998 2939 9001 2940 9002
2935 9008 2931 9006 2931 9012 2927 9006
2926 9010 2925 9010 2921 9028
TIME...MOT...LOC 1751Z 257DEG 54KT 2931 9054
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 8:37 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 1, 8:37 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CDT FRI APR 1 2016
...SOUNDING DISCUSSION...
SOUNDING HAS REMAINED MOIST AND ENERGETIC. THE PWAT VALUE IS 1.65
INCHES WHICH IS ABOVE AVERAGE AND INDICATIVE OF THE HEAVY RAIN
ALREADY IN PROGRESS FOR THE REGION. A CAPPING INVERSION AT 830 MB
(5400 FT) WILL BE OVERCOME LATER THIS MORNING. ABOVE THE INVERSION
CAPE VALUES ARE APPROXIMATELY 2000 J/KG. WHICH IS ENOUGH ENERGY TO
FURTHER DEVELOP ISOLATED THUNDERSTORM AND SHOWERS. FZL IS 12500 FT
AND WBZ IS 10600 FT SO SMALL HAIL REMAINS A POSSIBILITY. THE WIND
PROFILE IS SOUTHWESTERLY THROUGH THE COLUMN WITH MAX WINDS NEAR
143 KTS AT 225 MB (37 KFT).
DRJ
&&
.PREV DISCUSSION... /ISSUED 421 AM CDT FRI APR 1 2016/
SHORT TERM...
FRONTAL ZONE HAS ENTERED THE FORECAST AREA BUT APPEARS TO BE ORIENTING
EAST-WEST ALONG THE SOUTHERN EXTENT OF THE BOUNDARY. NORTHERN PART
IS STILL PROGRESSIVE AND LOCATED EAST OF MERIDIAN TO NEAR MCCOMB
MS AT 08Z...BUT BENDS EAST-WEST ESSENTIALLY ALONG THE LA-MS STATE
LINE INTO SOUTHEAST TEXAS. WARM SECTOR FEATURES AN ABUNDANCE OF
70S DEWPOINTS ALONG WITH ADVECTIVE FOG AND LOW STRATUS INDICATIVE
OF SOME RELATIVE STABILITY IN THE LOWER LEVELS. MEANWHILE...IN THE
COOLER AIR OVER CENTRAL TEXAS...SCATTERED ELEVATED CONVECTION WAS
GENERATING HAIL OF VARIOUS SIZES UNDER LARGE COLD POOL ALOFT.
CLOSER TO HOME...WARM SECTOR LIKELY TO ACTIVATE WITH DAYTIME
HEATING AND STEEP LAPSE RATES FOR EFFICIENT RAINFALL PRODUCTION.
WHILE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE
FRONT...THE PRIMARY MODE SHOULD BE A FLOOD THREAT PERHAPS MIXED
WITH SOME SMALL HAIL AT TIMES. CHAP OUTPUT ON BOTH GFS AND NAM
SOUNDINGS SHOW SUB-SEVERE STORMS WITH GUST POTENTIAL GENERALLY IN
THE 35-45 MPH RANGE AND PEA TO MARBLE SIZED HAIL POTENTIAL.
RAINFALL MAY BE SLOW TO CLEAR OUT AS UPPER TROUGH WILL BE IN THE
PROCESS OF STRETCHING AND DECOUPLING FROM UPPER LATITUDE TROUGH
BUT WILL SHOW IMPROVING TREND OVERNIGHT. WILL MAINTAIN THE FLASH
FLOOD WATCH STATUS QUO. COOLER AND DRIER AIR EVENTUALLY WORKS INTO
THE REGION SATURDAY WITH MILDER CONDITIONS FOR THE WEEKEND INTO
MONDAY. 24/RR
LONG TERM...
NORTHWEST FLOW ALOFT IS MAINTAINED AS GENERAL TROUGHING RESIDES
OVER THE EASTERN U.S. AND RIDGING OVER THE ROCKIES. THIS ALLOWS
ANOTHER COLD FRONT ON AMPLIFYING POLAR TROUGH TO SWING THROUGH THE
MISSISSIPPI VALLEY LATE WEDNESDAY AND EARLY THURSDAY. THE ECMWF IS
SLOWER AND NOT AS WET WITH THE NEXT FRONT BUT WENT CLOSER TO GFS
TIMING THIS PACKAGE. THIS FRONT WILL LIKELY BE ACCOMPANIED WITH
PRE-FRONTAL CONVECTION WEDNESDAY NIGHT AND STRONG HIGH PRESSURE
BUILDING IN FRONT'S WAKE NEXT THURSDAY AND FRIDAY. 24/RR
AVIATION...
BOUNDARY LAYER WINDS HAVE DECREASED QUITE A BIT THIS MORNING AS A
FRONT MOVES INTO THE AREA. THESE LIGHTER WINDS HAVE ALLOWED FOR
SOME STRATUS BUILD DOWN AND RESULTANT LIGHT FOG TO FORM OVER THE
LAST FEW HOURS. PREVAILING IFR CEILINGS AND VISIBILITIES OF AROUND
500 TO 800 FEET AND 2 TO 3 MILES CAN BE EXPECTED THROUGH AROUND 12Z.
AFTER 12Z...A BROAD REGION OF INCREASING OMEGA CURRENTLY SEEN ON
WATER VAPOR OVER TEXAS AND THE WESTERN GULF WILL OVERSPREAD THE
REGION. THE FRONT SHOULD BE POSISTIONED CLOSER TO THE COAST...AND
EXPECT TO SEE A MAINLY RAIN EVENT FOR MOST OF THE DAY. HOWEVER...A
WINDOW FOR SOME THUNDERSTORMS EXISTS THIS MORNING WHEN FORCING LOOKS
GREATEST. HAVE A TEMPO GROUP WITH SOME THUNDERSTORMS TO REFLECT
THIS FROM 12 TO 16Z. BY THE AFTERNOON...MODERATE RAIN AND IFR
VISIBILITIES ARE EXPECTED AT MOST OF THE TERMINALS. CEILINGS WILL
GENERALLY BE IN THE IFR AND MVFR RANGE OF 800 TO 1500 FEET DURING
THIS PERIOD. TONIGHT...THE RAIN SHOULD GRADUALLY COME TO AN END
FROM NORTH OF THE SOUTH AS DRIER AIR FILTERS IN. CEILINGS SHOULD
CLEAR BY 06Z...AND EXPECT TO SEE PREVAILING VFR CONDITIONS IN PLACE.
32
MARINE...
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS SHOULD DEVELOP LATE
TONIGHT AND PERSIST INTO TOMORROW IN THE WAKE OF A PASSING FRONT.
BEFORE THIS FRONT MOVES THROUGH TODAY...WINDS SHOULD BE SOMEWHAT
LIGHTER WITH ONLY THE OUTER WATERS SEEING ANY WINDS OVER 15 KNOTS.
THE SMALL CRAFT CONDITIONS SHOULD DISSIPATE SLOWLY SUNDAY...AS A
SURFACE HIGH SETTLES OVER THE GULF SOUTH. HEADING INTO NEXT
WEEK...THE HIGH OVER THE AREA WILL SLOWLY PUSH TO THE EAST WITH
WINDS VEERING FROM THE NORTH AROUND 10 TO 15 KNOTS TUESDAY TO THE
SOUTH BY WEDNESDAY. 32
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 68 44 71 / 40 10 0 0
BTR 51 68 44 73 / 40 10 0 0
ASD 55 69 47 71 / 80 10 0 0
MSY 57 67 52 70 / 70 10 0 0
GPT 56 69 50 70 / 80 10 0 0
PQL 56 68 48 70 / 80 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
040-046>050-056>072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071-077-
080>082.
GM...NONE.
&&Hazardous weather outlook, Apr 1, 11:26 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1126 AM CDT FRI APR 1 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-020430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1126 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER MOST OF THE AREA THROUGH THIS AFTERNOON. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT FORM WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED TORNADOES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR THE ENTIRE AREA. RAINFALL OF 1 TO 3 INCHES WITH SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED BEGINNING LATE TONIGHT AS STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP IN THE WAKE OF A PASSING COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS AREA EXPECTED SATURDAY INTO SATURDAY NIGHT AS A COOL AND DRY HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR THE ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
In the hours before
Special weather statement, Apr 1, 8:42 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
842 AM CDT FRI APR 1 2016
MSZ082-011430-
JACKSON MS-
842 AM CDT FRI APR 1 2016
...STRONG THUNDERSTORM AFFECTING JACKSON COUNTY UNTIL 930 AM CDT...
AT 840 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ST. MARTIN...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ST. MARTIN...ESCATAWPA...GAUTIER...GULF
HILLS...BIG POINT...HELENA...WADE...LATIMER...VANCLEAVE...HICKORY HILLS AND
HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
ADDITIONALLY...HEAVY RAINFALL WILL REDUCE VISIBILITY ON AREA
ROADWAYS INCLUDING INTERSTATE 10. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING.
&&
LAT...LON 3041 8883 3041 8884 3042 8883 3042 8888
3064 8888 3074 8848 3074 8841 3042 8840
TIME...MOT...LOC 1340Z 250DEG 43KT 3047 8881
95/DMSpecial weather statement, Apr 1, 8:55 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT FRI APR 1 2016
LAZ059-061-065>068-011445-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-LOWER JEFFERSON LA-
LOWER LAFOURCHE LA-UPPER TERREBONNE LA-LOWER TERREBONNE LA-
855 AM CDT FRI APR 1 2016
...STRONG THUNDERSTORM AFFECTING TERREBONNE...LAFOURCHE AND
JEFFERSON PARISHES...
AT 853 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF DULAC TO 12 MILES SOUTHWEST OF
LEEVILLE. MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOUMA...GALLIANO...LAROSE...CUT OFF...LOCKPORT...GOLDEN MEADOW...MONTEGUT...
MATHEWS...COCODRIE...CHAUVIN...LEEVILLE...DULAC...RACELAND...DES ALLEMANDS
AND LUMCON CENTER BUOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. HIGH
RAINFALL RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND
AREAS OF POOR DRAINAGE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2929 9037 2929 9038 2922 9041 2935 9043
2920 9055 2920 9064 2932 9094 2933 9094
2981 9048 2969 9035 2962 8999 2934 8998
2936 9007 2930 9003 2932 9010 2928 9007
2914 9026
TIME...MOT...LOC 1353Z 225DEG 38KT 2934 9082 2916 9039
95/DMLocal storm report, Apr 1, 9:12 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG 3 N BILOXI 30.46N 88.93W
04/01/2016 HARRISON MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DAMAGE TO POWER POLES NEAR THE
JUNCTION OF INTERSTATES 10 AND 110. TREE AND POWER LINE
DAMAGE ALSO REPORTED DIRECTLY ACROSS COUNTY LINE ON BIG
RIDGE ROAD IN JACKSON COUNTY. TIME ESTIMATED FROM RADAR.
&&
DMANNINGSpecial weather statement, Apr 1, 9:46 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 946 AM CDT FRI APR 1 2016 LAZ059>061-065>068-011515- UPPER LAFOURCHE LA-UPPER JEFFERSON LA-LOWER JEFFERSON LA- ST. CHARLES LA-LOWER LAFOURCHE LA-UPPER TERREBONNE LA- LOWER TERREBONNE LA- 946 AM CDT FRI APR 1 2016 ...STRONG THUNDERSTORM IMPACTING NORTHEASTERN TERREBONNE...CENTRAL LAFOURCHE...SOUTHEASTERN ST. CHARLES AND CENTRAL JEFFERSON PARISHES UNTIL 1015 AM CDT... AT 945 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MONTEGUT...OR 10 MILES SOUTHEAST OF HOUMA...MOVING EAST AT 40 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOUMA...LAROSE...CUT OFF...GALLIANO...LOCKPORT...JEAN LAFITTE...MONTEGUT... CHAUVIN...BARATARIA AND LAFITTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2961 9072 2979 9015 2954 9003 2937 9061 TIME...MOT...LOC 1445Z 248DEG 42KT 2951 9056 95/DM
Special weather statement, Apr 1, 10:09 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 AM CDT FRI APR 1 2016
LAZ061-062-064-011545-
UPPER JEFFERSON LA-ORLEANS LA-UPPER ST. BERNARD LA-
1009 AM CDT FRI APR 1 2016
...THUNDERSTORM WITH HEAVY RAIN AFFECTING JEFFERSON AND ORLEANS
PARISHES...
AT 1006 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER METAIRIE AND NEW
ORLEANS. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.
TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...AVONDALE...EAST NEW ORLEANS...METAIRIE...CHALMETTE...
MARRERO...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER RIDGE...
WAGGAMAN...ARABI...BRIDGE CITY...NEW ORLEANS ARMSTRONG AIRPORT AND
LAKEFRONT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH RAINFALL RATES ARE OCCURRING WITH THESE STORMS AND MAY LEAD TO
PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
ADDITIONALLY...HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITY
ALONG AREA ROADWAYS INCLUDING INTERSTATES 10...610 AND 510. SLOW
DOWN AND USE EXTRA CAUTION IF DRIVING IN THE AFFECTED AREAS.
&&
LAT...LON 2990 9027 3005 9028 3002 9018 3003 9004
3005 9003 3004 9003 3004 9001 3007 8995
3015 8987 3015 8985 3013 8986 3010 8984
3010 8980 3013 8977 3003 8972 3002 8974
3004 8982 3000 8986 2999 8985 2987 9024
TIME...MOT...LOC 1506Z 238DEG 24KT 3001 9008
95/DMSpecial weather statement, Apr 1, 10:55 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT FRI APR 1 2016
LAZ040-MSZ080-011645-
ST. TAMMANY-HANCOCK-
1055 AM CDT FRI APR 1 2016
...THUNDERSTORMS WITH HEAVY RAIN AFFECTING SOUTHEAST ST. TAMMANY
AND SOUTHERN HANCOCK...
AT 1052 AM CDT...RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING FROM NEAR
PEARLINGTON TO 6 MILES SOUTHWEST OF SLIDELL.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...PEARLINGTON...
SHORELINE PARK AND STENNIS SPACE CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH RAINFALL RATES ARE OCCURRING WITH THESE STORMS AND MAY LEAD TO
PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
ADDITIONALLY...HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITY
ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. SLOW DOWN AND USE EXTRA
CAUTION IF DRIVING IN THE AFFECTED AREAS.
LAT...LON 3025 8942 3023 8942 3018 8946 3019 8948
3018 8955 3016 8957 3016 8959 3018 8958
3016 8962 3018 8969 3017 8972 3022 8981
3035 8976 3049 8934 3037 8934 3033 8938
3034 8934 3031 8932
TIME...MOT...LOC 1552Z 224DEG 31KT 3028 8958 3020 8982
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:40 AM CDT | Special Marine Warning | LIX | 50 min | |
| Apr 1, 6:59 AM CDT | Special Marine Warning | LIX | 46 min | |
| Apr 1, 7:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| Apr 1, 7:47 AM CDT | Special Marine Warning | LIX | 28 min | |
| Apr 1, 8:18 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 1, 8:55 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Terrebonne | 50 min |
| Apr 1, 9:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 1, 9:46 AM CDT | Special Weather Statement | LIX | Lafourche | 29 min |
| Apr 1, 10:09 AM CDT | Special Weather Statement | LIX | Orleans | 36 min |
| Apr 1, 10:33 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 117 min |
| Apr 1, 11:13 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Apr 1, 11:23 AM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 1, 11:29 AM CDT | Special Marine Warning | LIX | 46 min | |
| Apr 1, 11:36 AM CDT | Tornado Warning | LIX | Terrebonne | 39 min |
| Apr 1, 12:08 PM CDT | Special Marine Warning | LIX | 37 min | |
| Apr 1, 12:41 PM CDT | Special Marine Warning | LIX | 34 min | |
| Apr 1, 12:51 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 39 min |
| Apr 1, 1:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 1, 1:32 PM CDT | Special Weather Statement | LIX | West Feliciana | 43 min |
| Apr 1, 2:11 PM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 1, 2:19 PM CDT | Special Weather Statement | LIX | Saint Helena | 41 min |
| Apr 1, 2:42 PM CDT | Special Weather Statement | LIX | Assumption, Saint Charles, Saint James | 48 min |
| Apr 1, 3:27 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Terrebonne | 33 min |
| Apr 1, 3:35 PM CDT | Special Weather Statement | LIX | Orleans, Saint Tammany | 55 min |
| Apr 1, 3:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 1, 3:43 PM CDT | Special Weather Statement | LIX | Orleans | 62 min |
| Apr 1, 4:10 PM CDT | Small Craft Advisory | LIX | 36 hr | |
| Apr 1, 4:32 PM CDT | Special Weather Statement | LIX | Jefferson | 58 min |
| Apr 1, 4:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 1, 4:48 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Apr 1, 5:20 PM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 1, 5:56 PM CDT | Special Marine Warning | LIX | 109 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.